It is currently Sun Aug 20, 2017 11:58 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Sat Mar 03, 2012 11:53 pm 
Offline
New Poster
New Poster

Joined: Sat Mar 03, 2012 11:37 pm
Posts: 3
My brother happened to stumble into his friends stash's of subutex that he kept in a Tylenol bottle. As a side note my brother, has no habit of using opiates AT ALL. It just happens to be a VERY bad coincidence that last night he took a 5mg Vicodin.

So my brother is now experiencing what sounds like withdrawals, but I'm not a doctor so I can't say whether or not he is but the research i did makes it sound like he is. But he took a whole 8mg Subutex from his friends stash. my bro did not know this was sub (obviously), but his friend feels horrible about it, and is now regretting stashing them in such an innocent looking bottle.

Anyways to cut things short, my question is, Is my brother infact experiencing W/D's or is he experiencing something else. What happens to people who use any Sub product and DO NOT need it at all (have no previous history with abusing opiates, or any sort of opiate habit)? If he is experiencing W/D's how long do you guys estimate it to last?



Please any information will greatly help.
Thank you so much in advance.
Sincerely a very concerned brother.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Mar 04, 2012 1:27 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Thu Jan 05, 2012 3:53 am
Posts: 223
It could be a couple of things. First, did he swallow the subutex? For the active drug in it, buprenorphine, it needs to be taken sublingually. If he didn't let it dissolve underneath his tongue, which would make sense if he didn't know what it was, then not much of the buprenorphine was digested. It is a very strong drug so all he really needed was a tiny, tiny bit if he's not used to opiates for him to feel bad. What symptoms is he having? Good luck I hope he feels better.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Mar 04, 2012 1:47 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
If he's taken 8mg of Sub and he's basically opioid naive, he will be very sick. I'd be inclined to think any sickness would be because of buprenorphine overdose more than precipitated withdrawal. Buprenorphine overdose is more lieing down and running to the toilet to vomit every 2 minutes, looking pale/green with pinpoint pupils. Precipitated withdrawal is a real jittery anxious cold and uncomfortable feeling, likely with diahrrea and running nose / watery eyes, muscle aches and large pupils.

Big difference between precipitated withdrawal and overdose is with PW his pupils will be very large. With buprenorphine overdose, they will be tiny.

Regardless of what it is, unlikely it will be fatal. Rather he'll be sick for a couple of days. Vomiting a lot, nausea, dehydration... and generally feeling really bad. It's important for him to try and get some fluids into him. Maybe sucking on ice-cubes would be a way he could keep the water down.

It's also really important he doesn't take any other drugs - especially alcohol or benzos, or any depressants. Buprenorphine overdose can be lethal if a person takes other depressant drugs.

If you do choose to get medical assistance, which is probably a good idea, make sure you tell them it's buprenorphine he's had, so they know he'll need a much higher dose of naloxone as an infusion.

_________________
I am not a Doctor or a medical professional.
I am a Suboxone user. I also help moderate this forum.
This post is the opinion of someone with more experience in addiction than he'd ever wished for.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Mar 04, 2012 4:12 am 
Offline
New Poster
New Poster

Joined: Sat Mar 03, 2012 11:37 pm
Posts: 3
Sorry for the inattentiveness. I've been attending to my brother and yes it seems that he just wants to lie down, rest, and his vomiting alot. However it does seem that the vomiting is starting to diminish.

I asked him and he said he did in fact ingest it which, by what you were saying, is a good thing.

If you recommend it than I will take him to the hospital ASAP. However it seems that the effects are beginning to wear off. I'm not sure exactly how he feels because he seems agitated at my concern and keeps brushing me off and telling me to leave him alone (typical little brother). But it's making me feel better that he is "being himself" again as opposed to being extremely sick as he was earlier today.

Is there anything that I can do to help ease the sickness quicker, or is it just time he needs?

Thank you for all your help.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Mar 04, 2012 7:04 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Rest and fluids should do the trick. And some food / energy when he can. Going to hospital woulda been a precaution.

Swallowing sub woulda likely made it better for him, but we still do absorb a significant amount of it after we swallow. It was a lucky that he didn't know how to take it, as he woulda probably got 2-3 times the effect.

A number of years back, I gave an opioid naive friend of mine maybe 2-4mg sublingual? I swear it was 2mg. He was very sick for at least 24 hours, but he got better. And we laugh about it today. My mate said he hated it, but when the vomiting and yuckness of the overdose subsided, he started to 'enjoy the feeling', and a few months later he started abusing tramadol to get the effect. Mind u he's okay now.

take care.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Mar 04, 2012 7:21 am 
Offline
New Poster
New Poster

Joined: Sat Mar 03, 2012 11:37 pm
Posts: 3
Thank you all for everything. He is perfectly okay now. (Whew!!)

he says he feels high now, just like he did at the party he went to when he took the vicodin. I'm going to smack the shit out of him when he wakes up tomorrow morning so he knows he better not start abusing vicodin's or any opiates.

but again, i really appreciate all the information and help!!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group